MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920517
Medical Device Problem Codes Leak/Splash (1354); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "green seal is too large.When the hub is tightened, the seal is pushed over the thread and leads to leakage (air is drawn during aspiration)." no patient harm reported.The issue was resolved by using a replacement hub.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened hemodialysis kit for analysis.The 2-lumen hemodialysis catheter assembly will be analyzed as part of this complaint investigation.Per the customer report, it was revealed.That the returned components are not the same sample involved with this complaint (representative sample).Visual examination revealed that the compression sleeve and compression cap were completely threaded on the connector assembly.After performing functional testing (see below), the compression cap was threaded off the assembly to analyze the compression sleeve.No defects or anomalies were observed.The luer's injection port and the compression cap contained no cracks or damage.The catheter was tested using a pressurized leak tester with the compression sleeve and cap fully threaded on the connector assembly.The returned catheter body was clamped and the lumens were connected to the lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000162.Rev.04) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c".The leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed.The compression cap was inserted over the compression sleeve towards the connection assembly and connected firmly.The cap was able to be reconnected as expected.A manual tug test on the connection was completed and the connection was secure.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss or catheter separation".The ifu also states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The customer report of a defect in the catheter body/connector assembly was not able to be confirmed by complaint investigation of the returned sample.The actual device was not returned; however, the customer returned a representative sample.The catheter passed all relevant visual and functional testing, and a device history record review was performed with no relevant findings.Leak testing was performed on the returned representative catheter per bs en iso 10555-1, section 4.7.1 and no leaks were observed.Based on the customer report and the sample received, the root cause cannot be determined as the actual device was not returned and the reported issue could not be reproduced with the representative sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14701469
Report Number9680794-2022-00381
Device Sequence Number16678064
Product Code MSD
UDI-Device Identifier30801902195556
UDI-Public30801902195556
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberIPN920517
Device Catalogue NumberCS-15232-X
Device Lot Number13F21J0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown